Alert archive / California / Wind Advisories in 2013
Wind Advisory 28, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 5, 2013, 2:37 AM PDT for San Bernardino County, California. It took effect at Apr 5, 2013, 8:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 2:37 AM PDT (09:37 UTC)
- In effect from
- Apr 5, 2013, 8:00 PM PDT
- Expired
- Apr 6, 2013, 3:13 AM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5837 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS76 KSGX 050937 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 237 AM PDT FRI APR 5 2013 ...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS EARLY THIS MORNING AND AGAIN TONIGHT. CAZ060-052100- /O.CAN.KSGX.WI.Y.0027.000000T0000Z-130406T1300Z/ /O.NEW.KSGX.WI.Y.0028.130406T0400Z-130406T1300Z/ APPLE AND LUCERNE VALLEYS- 237 AM PDT FRI APR 5 2013 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT SATURDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...MAINLY FOR AREAS EAST OF HIGHWAY 247 FROM LUCERNE VALLEY NORTHWARD...AND EAST OF HIGHWAY 18 FROM LUCERNE VALLEY SOUTHWARD. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...LOCALLY GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY WITH STRONGER WEST WINDS SUNDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-052100- /O.EXB.KSGX.WI.Y.0027.130406T0400Z-130406T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS- 237 AM PDT FRI APR 5 2013 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PDT SATURDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...MAINLY ON NORTH AND EAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...LOCALLY GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY WITH STRONGER WEST WINDS SUNDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-061-062-052100- /O.CON.KSGX.WI.Y.0027.000000T0000Z-130406T1300Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 237 AM PDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH. * TIMING...STRONGEST WINDS EARLY THIS MORNING...AND AGAIN TONIGHT. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. * VISIBILITY...IN DESERT AREAS LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...LOCALLY GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY WITH STRONGER WEST WINDS SUNDAY NIGHT THROUGH MONDAY. * REPORTS...PEAK GUSTS IN THE COACHELLA VALLEY OF 61 MPH AT SKY VALLEY AT 7 PM THURSDAY AND 44 MPH AT WHITEWATER AT 2 AM. PEAK GUSTS IN THE SAN DIEGO COUNTY MOUNTAINS OF 68 MPH AT MONUMENT PEAK AT 1 AM AND 53 MPH AT VOLCAN MOUNTAIN AT 130 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
3 follow-up statements
217 WWUS76 KSGX 052041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT FRI APR 5 2013 ...WIND ADVISORY FOR MOUNTAINS AND DESERTS EXTENDED INTO SATURDAY NIGHT... ...A BRIEF DECREASE IN WINDS SUNDAY... ...STRONGER WINDS CAUSING DAMAGE POSSIBLE ON MONDAY... .MODERATE ONSHORE PRESSURE GRADIENTS WILL PERSIST THROUGH MUCH OF THE WEEKEND...KEEPING WIND GUSTS NEAR OR ABOVE 45 MPH AND CREATING AREAS OF BLOWING SAND AND DUST. WINDS MAY TEMPORARILY DIMINISH ON SUNDAY AS HIGH PRESSURE MOVES ACROSS THE AREA...THEN STRONGER WINDS ARE EXPECTED SUNDAY INTO LATE MONDAY WHEN A STRONG TROUGH MOVES SOUTHEAST THROUGH THE GREAT BASIN. HIGH WIND WARNINGS MAY BE IN EFFECT FOR SUNDAY NIGHT AND MONDAY. CAZ056-058-061-062-060445- /O.EXT.KSGX.WI.Y.0027.000000T0000Z-130407T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 141 PM PDT FRI APR 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. * VISIBILITY...IN DESERT AREAS LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH SUNDAY BUT ARE LIKELY TO INCREASE AND BECOME EVEN STRONGER SUNDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-060445- /O.EXT.KSGX.WI.Y.0028.130406T0300Z-130406T1500Z/ APPLE AND LUCERNE VALLEYS- 141 PM PDT FRI APR 5 2013 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT SATURDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATION...MAINLY FOR AREAS EAST OF HIGHWAY 247 FROM LUCERNE VALLEY NORTHWARD...AND EAST OF HIGHWAY 18 FROM LUCERNE VALLEY SOUTHWARD. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN STRONGER SUNDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-060445- /O.EXT.KSGX.WI.Y.0027.130406T0300Z-130406T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS- 141 PM PDT FRI APR 5 2013 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT SATURDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATION...MAINLY ON NORTH AND EAST SLOPES AND OVER RIDGES. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN STRONGER SUNDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
206 WWUS76 KSGX 060435 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PDT FRI APR 5 2013 ...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY NIGHT... ...STRONGER WINDS SUNDAY AFTERNOON THROUGH MONDAY... .MODERATELY STRONG ONSHORE WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS THIS WEEKEND WITH GUSTS AT OR ABOVE 45 MPH AT TIMES. EVEN STRONGER WINDS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY WHEN A STRONG...COLD UPPER TROUGH MOVES SOUTHEAST ACROSS THE GREAT BASIN. WINDS MAY BE STRONG ENOUGH TO REQUIRE A HIGH WIND WARNING SUNDAY AFTERNOON THROUGH MONDAY OVER THE MOUNTAINS AND DESERTS. CAZ056-058-061-062-061300- /O.CON.KSGX.WI.Y.0027.000000T0000Z-130407T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 935 PM PDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...EVEN STRONGER WEST TO NORTHWEST WINDS ARE EXPECTED OVER THE MOUNTAINS AND DESERTS SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-061300- /O.CON.KSGX.WI.Y.0028.000000T0000Z-130406T1500Z/ APPLE AND LUCERNE VALLEYS- 935 PM PDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATION...MAINLY FOR AREAS EAST OF HIGHWAY 247 FROM LUCERNE VALLEY NORTHWARD...AND EAST OF HIGHWAY 18 FROM LUCERNE VALLEY SOUTHWARD. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND BLOWING SAND. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN STRONGER SUNDAY AFTERNOON THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-061300- /O.CON.KSGX.WI.Y.0027.000000T0000Z-130406T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS- 935 PM PDT FRI APR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * LOCATION...MAINLY ON NORTH AND EAST SLOPES AND OVER RIDGES. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WIND GUSTS MAY TEMPORARILY DIMINISH BELOW 45 MPH SATURDAY AND SUNDAY...BUT ARE LIKELY TO INCREASE AND BECOME EVEN STRONGER SUNDAY AFTERNOON THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
892 WWUS76 KSGX 061013 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 313 AM PDT SAT APR 6 2013 ...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... ...STRONGER WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR SUNDAY NIGHT THROUGH MONDAY EVENING... .ONSHORE FLOW WILL MAINTAIN LOCALLY GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT. A COLD LOW PRESSURE SYSTEM MOVING FROM THE GREAT BASIN INTO THE SOUTHWEST STATES WILL BRING STRONGER ONSHORE FLOW AND WEST WINDS IN THE MOUNTAINS AND DESERTS FOR SUNDAY NIGHT INTO MONDAY EVENING. CAZ060-062100- /O.CAN.KSGX.WI.Y.0028.000000T0000Z-130406T1500Z/ /O.NEW.KSGX.HW.A.0006.130407T2300Z-130409T0400Z/ APPLE AND LUCERNE VALLEYS- 313 AM PDT SAT APR 6 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES. * TIMING...WINDS INCREASING SUNDAY NIGHT WITH STRONGEST WINDS MONDAY AFTERNOON AND EARLY EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ055-062100- /O.CAN.KSGX.WI.Y.0027.000000T0000Z-130406T1500Z/ /O.NEW.KSGX.HW.A.0006.130407T2300Z-130409T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- 313 AM PDT SAT APR 6 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 70 MPH. * LOCATION...NEAR RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * TIMING...WINDS INCREASING SUNDAY NIGHT WITH STRONGEST WINDS MONDAY AFTERNOON AND EARLY EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-058-061-062-062100- /O.NEW.KSGX.HW.A.0006.130407T2300Z-130409T0400Z/ /O.EXT.KSGX.WI.Y.0027.000000T0000Z-130407T1000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 313 AM PDT SAT APR 6 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS THROUGH LATE TONIGHT...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING THROUGH LATE TONIGHT...STRONGEST WINDS EARLY THIS MORNING AND AGAIN LATE THIS AFTERNOON THROUGH LATE TONIGHT. * WINDS FOR SUNDAY NIGHT THROUGH MONDAY EVENING...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 70 MPH. * TIMING FOR SUNDAY NIGHT THROUGH MONDAY EVENING...WINDS INCREASING SUNDAY NIGHT WITH STRONGEST WINDS MONDAY AFTERNOON AND EARLY EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...AND ALONG DESERT MOUNTAINS SLOPES EXTENDING INTO ADJACENT DESERT AREAS. * VISIBILITY...IN THE DESERTS LOCALLY REDUCED IN BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * REPORTS...STRONGEST WINDS SINCE NOON FRIDAY IN THE COACHELLA VALLEY OF 61 MPH AT SKY VALLEY AT 5 PM FRIDAY AND 49 MPH AT WHITEWATER AT 2 AM. STRONGEST WINDS SINCE NOON FRIDAY IN THE SAN DIEGO COUNTY MOUNTAINS OF 49 MPH AT VOLCAN MOUNTAIN AT 230 PM FRIDAY AND 47 MPH AT MOUNT LAGUNA AT 8 PM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:25 PM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 4, 9:25 PM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 925 PM PDT THU APR 4 2013 .SYNOPSIS... A WEAK LOW PRESSURE TROUGH WILL BRING GUSTY WINDS TO THE MOUNTAINS AND DESERTS THROUGH FRIDAY. IT WILL ALSO DEEPEN THE MARINE LAYER TONIGHT WITH LOW CLOUDS SPREADING INTO THE VALLEYS. AREAS OF DRIZZLE ARE ALSO POSSIBLE LATE TONIGHT. THE TROUGH WILL MOVE EAST FRIDAY WITH SLIGHT WARMING AND A SHALLOWER MARINE LAYER OVER THE WEEKEND. EARLY NEXT WEEK A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE GREAT BASIN BRINGING GUSTY WINDS AND COOLER WEATHER. THE WEATHER WILL TURN WARMER MIDWEEK UNDER BUILDING HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS OVER THE COASTAL WATERS THIS EVENING WAS SLOWLY EXPANDING IN COVERAGE AND BEGINNING TO MOVE ASHORE. SATELLITE IMAGERY SHOWED THE COVERAGE WAS NON-UNIFORM AND THERE WERE QUITE A FEW HOLES IN THE CLOUD DECK. THIS PATCHY COVERAGE IS LIKELY DUE TO A WEAK INVERSION. A WEAK SHORTWAVE TROUGH WILL DEEPEN THE MARINE LAYER TO BTWN 2.5-3KFT BY FRIDAY MORNING...SO LOW CLOUD COVER SHOULD EXTEND WELL INTO THE VALLEYS. HOWEVER...THE COVERAGE MAY BE NON-UNIFORM DUE TO THE WEAK INVERSION. ABOVE THE MARINE LAYER THE MID AND HIGH CLOUDS ACCOMPANYING THE TROUGH WERE NEARLY NON-EXISTENT. A NARROW BAND OF MID CLOUDS WILL MOVE ACROSS THE REGION TONIGHT...BUT THERE IS NOT ENOUGH SUBTROPICAL MOISTURE TO SUPPORT ANY CHANCES FOR LIGHT SHOWERS. THE FORECAST WILL BE UPDATED TO REMOVE THE SHOWERS TONIGHT. GUSTY WINDS HAVE STARTED TO SURFACE IN SOME OF THE MTNS AND DESERTS THIS EVENING WITH PEAK GUSTS FROM 35 TO 45 MPH IN THE SAN GORGONIO PASS. THE WINDS WILL REMAIN FAIRLY STRONG THROUGH FRIDAY NIGHT WITH A 1009 MB SFC LOW OVER NEVADA EACH AFTERNOON RESULTING IN A 10+ MB ONSHORE PRESSURE GRADIENT. PEAK GUSTS OF 45 TO 55 MPH ARE EXPECTED IN THE WIND PRONE AREAS. A WIND ADVISORY IS IN EFFECT FOR THE DESERTS AND MTN SLOPES THROUGH 6 AM SATURDAY. THE WEEKEND LOOKS SEASONAL WITH NIGHT AND MORNING LOW CLOUDS WEST OF THE MOUNTAINS CLEARING EACH AFTERNOON. GUSTY AFTERNOON WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS. LONG RANGE FORECAST...ON MONDAY A BROAD TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE INTERMOUNTAIN WEST. THIS SYSTEM HAS THE POTENTIAL TO BRING GUSTY NW WINDS TO SOUTHERN CALIFORNIA ON MONDAY...WITH THE STRONGEST WINDS AFFECTING THE MOUNTAIN RIDGE TOPS AND DESERTS SLOPES. LIGHT RAIN OR DRIZZLE MAY DEVELOP WEST OF THE MOUNTAINS MONDAY INTO MONDAY NIGHT DEPENDING HOW FAR WEST THE LOW TRACKS AND AVAILABILITY OF LOW-LEVEL MOISTURE. THE UNCERTAINTY IS TOO HIGH TO INCLUDE IN THE FORECAST AT THIS TIME. SURFACE HIGH PRESSURE WILL DEVELOP OVER NEVADA ON TUESDAY AS THE TROUGH QUICKLY MOVES EAST. WINDS WILL TURN OFFSHORE AND BECOME POTENTIALLY STRONG BELOW CANYONS AND PASSES. THE COMBINATION OF NORTH TO NORTHEAST FLOW AT THE SURFACE AND RISING 500 MB HEIGHTS WILL PRODUCE A NOTICEABLE DRYING AND WARMING TREND THROUGH LATE NEXT WEEK. HIGH TEMPS WILL RISE TO NEAR 70 ALONG THE COAST AND PUSH INTO THE 80S INLAND. && .AVIATION... 050235Z...COAST/VALLEYS...MARINE STRATUS LAYER EXPECTED TO FORM BTWN 1K AND 2K FT MSL AND DEEPEN THROUGH FRI MORNING TO 2K-3K FT MSL. AREAS OF 3-5SM VSBY IN BR/HZ...AND BRIEFLY BELOW 3SM...WILL DEVELOP OVER THE COASTAL TRRN AND SPREAD RAPIDLY INLAND TO THE FOOTHILLS. ANY IFR CONDITIONS SHOULD RAPIDLY IMPROVE TO MVFR OVERNIGHT...AND TO VFR ON FRI AS THE LAYER LIFTS AND BECOMES SCT-BKN THROUGH 21Z. MTNS/DESERTS...WESTERLY WINDS WITH GUSTS OF 35 KTS TO LOCALLY 50 KTS THROUGH THE PASSES AND ONTO THE DESERT SLOPES WILL CREATE MOD/STG UDDFS AND MOUNTAIN WAVES EAST OF THE MOUNTAIN CRESTS THROUGH ABOUT 15Z FRI. VSBY UNRESTRICTED...AND SKIES WILL BE MOSTLY CLEAR...EXCEPT FOR SCT TO LOCALLY BKN MTN WAVE CLOUDS AOA FL100 AND SCT CIRRUS TONIGHT. && .MARINE... BUILDING SOUTHERN HEMISPHERE SWELL WILL PRODUCE ABOVE NORMAL SURF ALONG SOUTHWEST FACING BEACHES THROUGH SATURDAY WITH AN ELEVATED RIP CURRENT RISK. FOR SATURDAY NIGHT THROUGH TUESDAY...NW WINDS WILL BE INCREASING TO AROUND 20 KTS OVER THE OUTER WATERS. IN ADDITION...A LARGE SHORT- PERIOD NW SWELL WILL BUILD...MAINLY SOUTH AND WEST OF SAN CLEMENTE ISLAND. THE ROUGH SEAS AND WIND MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT...ESPECIALLY SUNDAY INTO MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR RIVERSIDE COUNTY MTNS...SAN DIEGO COUNTY MTNS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY AND SAN DIEGO COUNTY DESERTS FROM 6 PM TONIGHT THROUGH 6 AM SATURDAY. && PUBLIC...MOEDE LONG RANGE FORECAST...JT AVIATION...JAD
Hazardous weather outlook, Apr 4, 3:30 PM PDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PDT THU APR 4 2013 CAZ042-043-048-050-057-051200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 330 PM PDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MONDAY THROUGH WEDNESDAY...LOCALLY STRONG GUSTY NORTHEAST WINDS POSSIBLE BELOW PASSES AND CANYONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ055-056-058-060>062-051200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 330 PM PDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT STRONG GUSTY WEST TO NORTHWEST WINDS ON THE DESERT MOUNTAIN SLOPES AND THE DESERTS WITH GUSTS TO 50 MPH POSSIBLE. STRONGEST WINDS WILL BE ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH MONDAY..STRONG GUSTY WEST TO NORTHWEST WINDS WITH GUSTS TO 50 MPH THROUGH SATURDAY NIGHT...STRONGEST IN THE AFTERNOONS AND EVENINGS. EVEN STRONGER WINDS ARE POSSIBLE MONDAY. TUESDAY THROUGH WEDNESDAY...LOCALLY GUSTY NORTHEAST WINDS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PZZ750-775-051200- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 330 PM PDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUNDAY AND MONDAY...STRONG NORTHWEST WINDS AND HAZARDOUS SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:26 PM PDT | Small Craft Advisory | SGX | 39 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.